Alert archive / New Mexico / Wind Advisories in 2013
Wind Advisory 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Feb 19, 2013, 3:46 PM MST. It took effect at Feb 20, 2013, 11:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2013, 3:46 PM MST (22:46 UTC)
- In effect from
- Feb 20, 2013, 11:00 AM MST
- Expired
- Feb 20, 2013, 6:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
221 WWUS75 KABQ 192246 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MST TUE FEB 19 2013 ...STRONG SOUTH TO SOUTHWEST WINDS TO IMPACT AREAS FROM THE LOWER RIO GRANDE VALLEY TO THE SOUTH CENTRAL HIGH TERRAIN WEDNESDAY AFTERNOON AND EVENING... .A WINTER STORM SYSTEM CURRENTLY POSITIONED NEAR CENTRAL CALIFORNIA THIS AFTERNOON WILL CROSS SOUTHERN ARIZONA WEDNESDAY. A STRONG JET ASSOCIATED WITH THIS SYSTEM WILL MOVE OVER THE SOUTHERN HALF OF NEW MEXICO DURING THE DAY ON WEDNESDAY. SOUTH WINDS WILL INCREASE DURING THE MORNING AND CONTINUE TO STEADILY STRENGTHEN DURING THE DAY AS THEY SHIFT TO THE SOUTHWEST. SPEEDS WILL GRADUALLY DECREASE IN MANY LOCATIONS WITH SUNSET WEDNESDAY...BUT STRONG WINDS ARE EXPECTED TO PERSIST OVER THE SOUTH CENTRAL HIGHER TERRAIN INTO THE EVENING HOURS. AREAS OF BLOWING DUST WILL RESULT IN ABRUPT RESTRICTIONS IN VISIBILITY. NMZ520-524>526-539-540-200500- /O.NEW.KABQ.WI.Y.0006.130220T1800Z-130221T0700Z/ LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 346 PM MST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT. * LOCATION...THE LOWER RIO GRANDE VALLEY ESPECIALLY SOUTH OF SOCORRO...THE ADJACENT SOUTH CENTRAL HIGHLANDS AND UPPER TULAROSA VALLEY...LINCOLN COUNTY AND SOUTHWEST CHAVES COUNTIES. * WINDS...SOUTH TO SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 45 MPH BY MID DAY...BECOMING SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 50 MPH DURING THE AFTERNOON. * TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE MID TO LATE AFTERNOON. STRONG WINDS WILL PERSIST OVER THE HIGHER TERRAIN INTO THE EVENING HOURS. * VISIBILITY...VISIBILITY WILL BE REDUCED TO 3 TO 5 MILES...WITH LOCAL RESTRICTIONS OF LESS THAN 2 MILES IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON NORTHWEST TO SOUTHEAST ORIENTED ROADS INCLUDING HIGHWAY 380 FROM BINGHAM TO HONDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
4 follow-up statements
657 WWUS75 KABQ 200449 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 949 PM MST TUE FEB 19 2013 ...STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS TO IMPACT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... .STRONG WINDS ALOFT ASSOCIATED WITH AN APPROACHING WINTER STORM SYSTEM WILL IMPACT THE SOUTHERN HALF OF NEW MEXICO WEDNESDAY AND WEDNESDAY NIGHT. AT THE SAME TIME...A COLD FRONT ACCOMPANYING THE STORM WILL MOVE FROM WEST TO EAST OVER THE STATE. THESE FEATURES WILL COMBINE TO PRODUCE STRONG AND GUSTY WINDS OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO LATE WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. NMZ537-538-201230- /O.EXA.KABQ.WI.Y.0006.130220T1800Z-130221T0700Z/ DE BACA COUNTY-CHAVES COUNTY PLAINS- 949 PM MST TUE FEB 19 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT. * LOCATION...CHAVES COUNTY PLAINS INCLUDING ROSWELL AS WELL AS DE BACA COUNTY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...WINDS WILL STRENGTHEN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON WEDNESDAY. STRONGEST GUSTS ARE MOST LIKELY DURING THE MID AFTERNOON TO EARLY EVENING HOURS. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 2 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380 FROM SUNSET TO CAPROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ520-524>526-539-540-201230- /O.CON.KABQ.WI.Y.0006.130220T1800Z-130221T0700Z/ LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS- EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 949 PM MST TUE FEB 19 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT... * LOCATION...LOWER RIO GRANDE VALLEY ESPECIALLY SOUTH OF SOCORRO...THE ADJACENT SOUTH CENTRAL HIGHLANDS...UPPER TULAROSA VALLEY...LINCOLN COUNTY AND GUADALUPE MOUNTAINS OF CHAVES COUNTY. * WINDS...SOUTH TO SOUTHWEST WINDS SUSTAINED AT 25 TO 40 MPH WITH GUSTS TO 50 MPH. * TIMING...WINDS WILL STRENGTHEN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS ON WEDNESDAY. STRONGEST GUSTS ARE MOST LIKELY DURING THE MID AFTERNOON THROUGH THE EARLY EVENING HOURS...BUT MAY PERSIST OVER THE SOUTH CENTRAL AND GUADALUPE MOUNTAINS INTO LATE WEDNESDAY EVENING. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 2 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAY 380 FROM BINGHAM TO HONDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
547 WWUS75 KABQ 201231 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 531 AM MST WED FEB 20 2013 ...STRONG AND GUSTY SOUTH TO SOUTHWEST WINDS TO IMPACT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO LATE THIS MORNING THROUGH THIS EVENING... .STRONG WINDS ALOFT ASSOCIATED WITH AN APPROACHING WINTER STORM SYSTEM WILL IMPACT THE SOUTHERN HALF OF NEW MEXICO TODAY AND TONIGHT. AT THE SAME TIME...A COLD FRONT ACCOMPANYING THE STORM WILL MOVE FROM WEST TO EAST OVER THE STATE. THESE FEATURES WILL COMBINE TO PRODUCE STRONG AND GUSTY WINDS OVER PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO LATE THIS MORNING THROUGH THIS EVENING. NMZ520-524>526-537>540-202300- /O.CON.KABQ.WI.Y.0006.130220T1800Z-130221T0700Z/ LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- UPPER TULAROSA VALLEY-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 531 AM MST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT MST TONIGHT... * LOCATION...CHAVES COUNTY PLAINS INCLUDING ROSWELL AS WELL AS DE BACA COUNTY. * WINDS...SOUTH TO SOUTHWEST SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...WINDS WILL STRENGTHEN DURING THE LATE MORNING AND EARLY AFTERNOON HOURS TODAY. STRONGEST GUSTS ARE MOST LIKELY DURING THE MID AFTERNOON TO EARLY EVENING HOURS. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380 FROM SUNSET TO CAPROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
432 WWUS75 KABQ 202140 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 240 PM MST WED FEB 20 2013 ...GUSTY SOUTH TO SOUTHWEST WINDS WILL IMPACT PORTIONS OF SOUTH CENTRAL AND SOUTHEAST NEW MEXICO THROUGH LATE THIS AFTERNOON WITH A ROUND OF GUSTY WEST TO NORTHWEST WINDS THURSDAY... .STRONG WINDS ALOFT ASSOCIATED WITH AN APPROACHING WINTER STORM SYSTEM WILL IMPACT PORTIONS OF SOUTHERN NEW MEXICO THROUGH LATE THIS AFTERNOON. GUSTY WEST TO NORTHWEST WINDS WILL REDEVELOP THURSDAY FROM THE SANDIA/MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS AND THE SOUTH CENTRAL HIGH TERRAIN. WINDS WILL DIMINISH ALL AREAS LATE THURSDAY AFTERNOON. NMZ524-526-537>539-210100- /O.NEW.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ /O.EXT.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 240 PM MST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY. * LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THROUGH LATE AFTERNOON. WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THURSDAY. * TIMING...WINDS WILL CONTINUE THROUGH THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. GUSTY WINDS WILL REDEVELOP THURSDAY MORNING AND PEAK DURING THE EARLY AFTERNOON HOURS BEFORE DIMINISHING DURING THE LATE AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ521>523-533-535-536-210100- /O.NEW.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 240 PM MST WED FEB 20 2013 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY. * LOCATION...SANDIA/MANZANO MOUNTAINS EASTWARD ACROSS THE ESTANCIA VALLEY...CENTRAL HIGHLANDS...AND GUADALUPE...CURRY...AND ROOSEVELT COUNTIES. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO AROUND 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP THURSDAY MORNING THEN PEAK EARLY THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS...STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 40 AND HIGHWAYS 285 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ520-525-540-210100- /O.EXT.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- SOUTHWEST CHAVES COUNTY- 240 PM MST WED FEB 20 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...LOWER RIO GRANDE VALLEY EASTWARD INTO THE UPPER TULAROSA VALLEY AND SOUTHWEST CHAVES COUNTY. * WINDS...SOUTH TO SOUTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. * TIMING...WINDS WILL CONTINUE THROUGH LATE THIS AFTERNOON BEFORE DIMINISHING AROUND SUNSET. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 60...380...54...AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
575 WWUS75 KABQ 210052 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 552 PM MST WED FEB 20 2013 ...STRONG AND GUSTY WINDS TO RETURN TO PORTIONS OF EASTERN AND SOUTHERN NEW MEXICO THURSDAY... .STRONG WINDS IN THE WAKE OF AN EXITING WINTER STORM SYSTEM WILL IMPACT PORTIONS OF SOUTHERN AND EASTERN NEW MEXICO THURSDAY. GUSTY WEST TO NORTHWEST WINDS ARE EXPECTED TO DEVELOP FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE EAST CENTRAL AND SOUTHEAST PLAINS AS WELL AS OVER THE SOUTH CENTRAL HIGH TERRAIN LATE TONIGHT THEN PEAK EARLY THURSDAY AFTERNOON. STRONG WINDS ARE FORECAST TO DIMINISH LATE THURSDAY AFTERNOON. NMZ524-526-537>539-211230- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ /O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY- 552 PM MST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... * LOCATION...SOUTH CENTRAL MOUNTAINS AND HIGHLANDS...DE BACA... EASTERN LINCOLN...AND THE CHAVES COUNTY PLAINS. * WINDS...SOUTH TO SOUTHWEST WINDS WILL DIMINISH AND BECOME WESTERLY THIS EVENING. WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH ARE EXPECTED TO DEVELOP LATE TONIGHT AND PERSIST THROUGH MUCH OF THE DAY THURSDAY. * TIMING...SOUTH TO SOUTHWEST WINDS WILL DIMINISH THIS EVENING. GUSTY WINDS WILL REDEVELOP LATE TONIGHT AND PEAK DURING THE EARLY AFTERNOON HOURS THURSDAY BEFORE DIMINISHING LATE THURSDAY AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO HIGHWAYS 70 AND 380. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ520-525-540-210200- /O.EXP.KABQ.WI.Y.0006.000000T0000Z-130221T0100Z/ LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY- SOUTHWEST CHAVES COUNTY- 552 PM MST WED FEB 20 2013 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... $$ NMZ521>523-533-535-536-211230- /O.CON.KABQ.WI.Y.0007.130221T1300Z-130221T2300Z/ SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-CENTRAL HIGHLANDS- GUADALUPE COUNTY-CURRY COUNTY-ROOSEVELT COUNTY- 552 PM MST WED FEB 20 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 4 PM MST THURSDAY... * LOCATION...SANDIA AND MANZANO MOUNTAINS EASTWARD ACROSS THE ESTANCIA VALLEY...CENTRAL HIGHLANDS...GUADALUPE...CURRY...AND ROOSEVELT COUNTIES. * WINDS...WEST TO NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO AROUND 50 MPH. * TIMING...GUSTY WINDS WILL DEVELOP LATE TONIGHT THEN PEAK EARLY THURSDAY AFTERNOON BEFORE DIMINISHING LATE THURSDAY AFTERNOON. * VISIBILITY...VISIBILITIES MAY BE LOCALLY REDUCED TO 5 MILES OR LESS IN BLOWING DUST. * LOCAL IMPACTS...IN ADDITION TO VISIBILITY RESTRICTIONS... STRONG CROSS WINDS WILL IMPACT TRAVEL ON AREA ROADS INCLUDING BUT NOT LIMITED TO INTERSTATE 40 AND HIGHWAYS 285 AND 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Feb 19, 3:21 PM MST, 25 minutes earlier.
Area forecast discussion, Feb 19, 3:21 PM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MST TUE FEB 19 2013 .DISCUSSION... LAST TWO HOURS OF SURFACE OBS AND THE CIRA DERIVED PWAT VALUES SHOW SOME OF THE STRONGEST MOISTURE ADVECTION THIS FORECASTER HAS SEEN IN A LONG TIME. DEWPOINT VALUES ACROSS SOUTHERN NM ROSE FROM THE SINGLE DIGITS INTO THE 30S AND LOW 40S BTWN 15Z AND 21Z. SOUTH TO SOUTHWEST FLOW USHERING IN THIS MOISTURE WILL SPREAD ACROSS NM TONIGHT...THUS OVERNIGHT LOWS WILL BE SIGNIFICANTLY WARMER THAN THE PAST SEVERAL. 12Z/18Z BUFKIT PROFILES AND LATEST RUC SOLUTION SHOWING BIG TIME TOP DOWN MOISTENING THIS EVENING LEADING TO A LOW CLOUD LAYER WITH LIGHT RAIN SHOWERS AND DRIZZLE ACROSS MUCH OF THE EAST. HAVE RAISED POPS IN THIS AREA CONSIDERABLY. THIS DEEP SURGE OF LOW LEVEL MOISTURE IS IN RESPONSE TO A DEEPER 534DM H5 LOW OVER CENTRAL CALIFORNIA DIGGING CONTINUOUSLY FARTHER SOUTH EACH RUN...THUS BACKING LOW LEVEL WIND FIELDS MORE EFFICIENTLY. WITH THIS TRACK AND DEEPER MOISTURE HAVE ESSENTIALLY INCREASED POPS ALL AREAS. ACCORDINGLY THE 700-500MB LAYER WIND FIELDS HAVE SHIFTED MORE INTO SOUTHERN NM INCREASING CONFIDENCE THAT HIGH WIND SPEEDS WILL NOT IMPACT OUR REGION. THE SUITE OF HI RES MODEL SOLUTIONS AND THE FOCUS FOR DYNAMICS ON THE LATEST MODEL SOLUTIONS HAVE INCREASED CONFIDENCE ENOUGH TO UPGRADE THE WINTER STORM WATCH TO A WARNING FOR ALL MT ZONES AND CONVERT TO ADVISORY FOR A FEW OTHERS. ALSO ADDED THE SANGRE DE CRISTO MTS TO THE WARNING. THE MAIN IMPACT PERIOD FOR MOIST UPSLOPE COLD ADVECTIVE WESTERLY FLOW WILL BE WEDNESDAY NIGHT INTO THURSDAY...SO THAT SEGMENT WILL BE VALID FOR SLIGHTLY LONGER. TEMPS WILL TAKE A NOSE DIVE WEDNESDAY AFTERNOON FROM WEST TO EAST... WITH A FEW AREAS OUT WEST SEEING HIGHS IN THE MORNING. WE SHOULD NOT FORGOT THAT MOIST INSTABILITY ALONG THE PACIFIC COLD FRONTAL BNDRY WILL BE SUFFICIENT TO GENERATE A LINE OF STORMS OVER THE FAR EASTERN PLAINS LATE WEDNESDAY AFT. BLOWING DUST WILL BE AN ISSUE BEHIND THIS FRONT FOR THE PECOS AND LOWER RIO GRANDE VALLEY AREAS. DID REMOVE MOST OF THE BLOWING SNOW WORDING FOR THE NORTH AND WEST AS AGAIN THE WINDS APPEAR STRONGEST MUCH FARTHER SOUTH. A SECONDARY WAVE WILL SLIDE OVER THE AREA THURSDAY/FRIDAY WITH WEAK FORCING AND SLIGHTLY MORE COLD ADVECTION. THIS FEATURE WILL FOCUS THE ACTION MAINLY ON THE HIGHER TERRAIN WHERE MOISTURE FROM THE FIRST SYSTEM IS SQUEEZED OUT. A BRIEF BREAK WILL SLIDE OVER LATE FRIDAY/SATURDAY...BEFORE ANOTHER WIND BAG ARRIVES SUNDAY. MODELS JUST KEEP IT COMING NEXT WEEK WITH ANOTHER POTENTIAL STORM TUESDAY. GUYER && .FIRE WEATHER... A STRING OF WEATHER SYSTEMS WILL CROSS THE FORECAST AREA WEDNESDAY THROUGH MONDAY. THERE WILL BE SOME FIRE WEATHER CONCERNS EAST OF THE CENTRAL MOUNTAINS SATURDAY...MONDAY AND ESPECIALLY SUNDAY. THE FIRST STORM IN THE SERIES WILL PROBABLY PRODUCE THE MOST PRECIPITATION AND THE STRONGEST WINDS. MODELS KEEP NUDGING THIS SYSTEM FURTHER SOUTH WITH EACH RUN...AND THE LOW PRESSURE CENTER IS NOW EXPECTED TO PASS EASTWARD FROM QUEMADO TO TUCUMCARI WEDNESDAY THROUGH WEDNESDAY NIGHT. THE POTENTIAL EXISTS FOR SEVERAL INCHES OF SNOW BY THURSDAY MORNING ACROSS THE NORTHERN AND WESTERN MOUNTAINS...WITH A FEW INCHES TO POSSIBLY A HALF FOOT AT LOWER ELEVATIONS OF THE WEST CENTRAL AND NORTHWEST PLATEAU AND LIGHTER AMOUNTS IN THE UPPER RIO GRANDE VALLEY. FARTHER SOUTH AND EAST THE MAIN WEATHER CONCERN WILL BE WIND. THE POLAR JET STREAM WILL CROSS SOUTHERN NM ON WEDNESDAY...THEN A STRONG SURFACE LOW IN THE LEE OF THE SOUTHERN CO ROCKIES WILL KEEP THE PRESSURE GRADIENT TIGHT AND WINDS STRONG ACROSS EASTERN NM WEDNESDAY NIGHT THROUGH THURSDAY. GUSTS UP TO 50 MPH ARE EXPECTED FROM AROUND SOCORRO TO AROUND GRAN QUIVIRA DURING EARLY AFTERNOON WEDNESDAY...THEN THESE STRONG WINDS SHOULD SPREAD NORTHEASTWARD ALONG THE EAST SLOPES OF THE CENTRAL AND SOUTHERN SANGRE DE CRISTO MOUNTAINS DURING THE LATE AFTERNOON AND NIGHT. A COLD FRONT WILL ALSO CROSS FROM THE WEST WEDNESDAY AND WEDNESDAY NIGHT...WITH MECHANICAL MIXING HELPING TO KEEP WINDS GOING THROUGH THE NIGHT IN THE EAST. IN THE WAKE OF THE COLD FRONT...HIGH TEMPERATURES THURSDAY WILL FALL A FEW TO 8 DEGREES BELOW WEDNESDAYS READINGS. THE SURFACE PRESSURE GRADIENT WILL REMAIN TIGHT IN THE EAST. WIND GUSTS TO 50 MPH ARE EXPECTED TO CONTINUE FROM CLINES CORNERS TO SUMNER LAKE UNTIL SUNSET THURSDAY EVENING. JUST AS THE FIRST UPPER LOW EXITS THURSDAY MORNING...A TRAILING UPPER TROUGH WILL DIVE SOUTHEASTWARD THROUGH THE FORECAST AREA THURSDAY AFTERNOON THROUGH FRIDAY. THIS WILL CAUSE SNOW SHOWERS TO LINGER...BUT THIS SYSTEM WILL BE SIGNIFICANTLY DRIER. THERE MAY BE A FEW INCHES OF ADDITIONAL SNOW ACCUMULATION IN THE NORTHERN AND POSSIBLY THE WESTERN MOUNTAINS. HIGH TEMPERATURES THURSDAY AND FRIDAY WILL VARY FROM 5 TO 20 DEGREES BELOW NORMAL. THE AREA WILL BE BETWEEN STORM SYSTEMS SATURDAY. WEAK RIDGING WILL PRODUCE TEMPERATURES 8 TO 15 DEGREES WARMER THAN FRIDAYS READINGS. WEST WINDS WILL BECOME BREEZY TO WINDY AGAIN IN THE LEE OF THE CENTRAL MOUNTAINS DUE TO A STRONG SURFACE LEE TROUGH AND STRENGTHENING WINDS ALOFT AHEAD OF THE NEXT WEATHER SYSTEM. POCKETS OF MINIMUM HUMIDITIES IN THE LOWER TEENS SHOULD RESULT IN AN HOUR OR TWO OF CRITICAL FIRE WEATHER CONDITIONS ON THE EAST CENTRAL PLAINS. A MORE CRITICAL FIRE WEATHER PATTERN MAY DEVELOP FOR NM SUNDAY AS AN UPPER TROUGH STRENGTHENS INTO A CLOSED UPPER LOW WHILE PASSING EASTWARD OVER CO AND/OR NORTHERN NM. THIS WILL STEER A STRONG POLAR JET STREAK OVER THE SOUTHERN ROCKIES WHILE DRIVING A COLD FRONT SOUTHWARD THROUGH NM. NW WIND GUSTS MAY PEAK AROUND 50 MPH FROM THE SANDIA AND MANZANO MOUNTAINS EASTWARD ONTO THE EAST CENTRAL PLAINS. MUCH OF THIS AREA MAY EXPERIENCE SEVERAL HOURS OF CRITICAL FIRE WEATHER CONDITIONS. MODELS DISAGREE ON HOW FAR SOUTH THE UPPER LOW WILL CROSS. IF IT DROPS AS FAR SOUTH AS NORTHERN NM...THEN THE NORTHERN AND WESTERN MOUNTAINS COULD RECEIVE A FEW TO SEVERAL ADDITIONAL INCHES OF SNOW BY MONDAY MORNING. MONDAY SHOULD SEE HIGH TEMPERATURES ROUGHLY 6 TO 16 DEGREES BELOW NORMAL. AFTER AN EXTENDED PERIOD OF GOOD TO EXCELLENT VENTILATION...MAX VENT RATES MONDAY MAY NOT GET OUT OF THE POOR CATEGORY IN MANY LOWER ELEVATION LOCATIONS. 44 && .AVIATION... 18Z TAF CYCLE SOUTHERLY FLOW WILL STRENGTHEN OVER NM TODAY AND PERSIST THROUGH TONIGHT AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE WEST. LOW LEVEL MOISTURE ADVECTION SHOULD CAUSE LOW CLOUDS TO OVERSPREAD MUCH OF THE E CENTRAL AND SE PLAINS DURING THE EVENING...BEFORE PUSHING INTO NE AREAS AFTER MIDNIGHT AND POSSIBLY OVER KSAF WITH A SE CANYON WIND TOWARD SUNRISE. THERE IS ONLY ABOUT 50 PERCENT CONFIDENCE THAT LOW CLOUDS WILL REACH KSAF. THE MVFR AND IFR LOW CLOUDS MAY BE ACCOMPANIED BY LOCALLY DENSE FOG E OF THE CENTRAL MTN CHAIN TONIGHT...BUT PERSISTENT WINDS SHOULD KEEP THE FOG AT BAY IN MANY LOCATIONS. ISOLD -SHRA MAY ALSO DEVELOP ACROSS THE E CENTRAL AND SE PLAINS OVERNIGHT...WHILE ISOLD TO SCT -SHSN FAVOR LOCATIONS ALONG AND W OF THE CONTDVD. PCPN WILL BECOME MORE WDSPR OVER W AND N AREAS WEDNESDAY AS A COLD FRONT CROSSES THE NM/AZ BORDER. AHEAD OF THE FRONT...WINDS WILL SHIFT OUT OF THE SW AND STRENGTHEN WITH GUSTS 30 TO 45 KT AS THE POLAR JET MOVES OHD. A FEW TS WILL ALSO BE POSSIBLE ACROSS THE E CENTRAL AND NE PLAINS WEDNESDAY AFTN. 44 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 29 42 26 42 / 10 80 60 20 DULCE........................... 19 38 17 38 / 20 80 70 30 CUBA............................ 25 40 18 39 / 5 60 80 30 GALLUP.......................... 27 40 20 43 / 10 70 60 20 EL MORRO........................ 22 37 15 32 / 10 80 80 30 GRANTS.......................... 23 43 17 42 / 5 40 60 10 QUEMADO......................... 26 38 17 36 / 20 70 60 20 GLENWOOD........................ 26 39 15 40 / 5 60 60 5 CHAMA........................... 22 34 15 32 / 30 80 80 40 LOS ALAMOS...................... 30 41 22 38 / 5 30 70 20 PECOS........................... 29 41 20 35 / 20 20 60 20 CERRO/QUESTA.................... 17 38 16 35 / 5 30 70 20 RED RIVER....................... 20 31 13 30 / 20 60 80 40 ANGEL FIRE...................... 18 36 12 29 / 10 50 70 30 TAOS............................ 25 41 21 38 / 5 30 70 20 MORA............................ 26 40 19 37 / 20 30 60 20 ESPANOLA........................ 30 47 24 45 / 5 10 60 10 SANTA FE........................ 31 42 21 38 / 10 20 70 20 SANTA FE AIRPORT................ 32 46 22 42 / 5 20 60 10 ALBUQUERQUE FOOTHILLS........... 34 46 24 44 / 5 10 50 5 ALBUQUERQUE HEIGHTS............. 36 49 26 46 / 5 10 40 5 ALBUQUERQUE VALLEY.............. 36 51 25 49 / 5 10 40 5 ALBUQUERQUE WEST MESA........... 35 50 25 50 / 5 10 40 5 LOS LUNAS....................... 34 51 24 49 / 5 10 30 5 RIO RANCHO...................... 35 49 25 47 / 5 10 40 5 SOCORRO......................... 33 53 26 54 / 5 5 30 5 SANDIA PARK/CEDAR CREST......... 32 43 22 43 / 20 30 60 20 TIJERAS......................... 33 45 24 46 / 5 20 60 10 MORIARTY/ESTANCIA............... 32 46 21 41 / 20 10 60 10 CLINES CORNERS.................. 31 42 21 39 / 30 20 50 10 GRAN QUIVIRA.................... 33 44 21 42 / 20 10 40 10 CARRIZOZO....................... 33 49 23 45 / 10 10 30 5 RUIDOSO......................... 32 43 21 38 / 30 20 50 10 CAPULIN......................... 28 42 22 31 / 30 40 60 30 RATON........................... 25 46 23 41 / 20 30 50 20 SPRINGER........................ 27 47 24 46 / 20 20 40 20 LAS VEGAS....................... 29 44 20 42 / 30 20 40 10 CLAYTON......................... 32 45 27 39 / 40 30 60 30 ROY............................. 34 47 26 45 / 40 20 40 10 CONCHAS......................... 41 56 32 55 / 40 10 30 5 SANTA ROSA...................... 39 56 29 51 / 30 5 20 5 TUCUMCARI....................... 42 56 32 56 / 50 10 30 5 CLOVIS.......................... 39 55 29 53 / 40 10 20 5 PORTALES........................ 40 57 31 55 / 40 10 20 5 FORT SUMNER..................... 42 62 31 54 / 30 5 20 5 ROSWELL......................... 42 68 33 60 / 40 5 10 5 PICACHO......................... 35 58 27 51 / 30 5 20 5 ELK............................. 34 52 24 46 / 40 10 30 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 11 AM WEDNESDAY TO MIDNIGHT MST WEDNESDAY NIGHT FOR THE FOLLOWING ZONES...NMZ520-524>526-539-540. WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ502>506-508>511. WINTER STORM WARNING FROM 6 AM WEDNESDAY TO NOON MST THURSDAY FOR THE FOLLOWING ZONES...NMZ512>514. WINTER WEATHER ADVISORY FROM 6 AM WEDNESDAY TO 6 AM MST THURSDAY FOR THE FOLLOWING ZONES...NMZ501-507-516. &&
Hazardous weather outlook, Feb 19, 5:26 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 526 AM MST TUE FEB 19 2013 NMZ501>540-201300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 526 AM MST TUE FEB 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A WEATHER SYSTEM CROSSING NEW MEXICO FROM WEST TO EAST EARLY WEDNESDAY MORNING THROUGH THURSDAY MORNING MAY PRODUCE SIGNIFICANT SNOW ACCUMULATIONS FOR WESTERN AND NORTHWESTERN NEW MEXICO. IN ADDITION...GUSTY WINDS TO 55 MPH MAY PRODUCE POOR VISIBILITIES AT TIMES IN BLOWING DUST OVER THE EASTERN PLAINS...AND IN BLOWING SNOW OVER THE WESTERN AND NORTHERN MOUNTAINS. SOME STATE LINE THUNDERSTORMS ARE POSSIBLE OVER THE EAST WEDNESDAY AFTERNOON. A SECOND SLOW MOVING WINTRY SYSTEM WILL EXPAND LINGERING SNOW COVERAGE OVER THE NORTH AND WEST THURSDAY NIGHT THROUGH SATURDAY MORNING...WITH ANOTHER SYSTEM POSSIBLE SUNDAY NIGHT THROUGH MONDAY OVER NORTHERN NEW MEXICO. SIGNIFICANT SNOW ACCUMULATIONS OVER THE HIGH COUNTRY OF NORTHERN AND WESTERN NEW MEXICO ARE POSSIBLE WITH EACH STORM. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 4:03 PM MST | Winter Storm Warning | ABQ | 42 hr | |
| Feb 19, 4:03 PM MST | Winter Weather Advisory | ABQ | 42 hr |
Nearby
Wind Advisories in New Mexico, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.